Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 19, 2006, 6:29 PM CST for Menard County, Schleicher County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2006, 6:29 PM CST (00:29 UTC)
- Expired
- Mar 19, 2006, 7:01 PM CST
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Menard County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 51 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:38 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 200031 TORSJT TXC327-413-200115- /O.NEW.KSJT.TO.W.0007.060320T0029Z-060320T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 629 PM CST SUN MAR 19 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS MENARD COUNTY IN WEST CENTRAL TEXAS * UNTIL 715 PM CST * AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 43 MILES WEST OF MENARD...OR ABOUT 8 MILES NORTHEAST OF ELDORADO...MOVING EAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 640 PM CST THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 645 PM CST MENARD BY 700 PM CST IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3109 10057 3086 10060 3079 9965 3108 9967 $$ BRAZZELL
2 follow-up statements
000 WWUS54 KSJT 200039 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 638 PM CST SUN MAR 19 2006 TXC327-413-200115- /O.CON.KSJT.TO.W.0007.000000T0000Z-060320T0115Z/ SCHLEICHER TX-MENARD TX- 638 PM CST SUN MAR 19 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR MENARD AND NORTHEASTERN SCHLEICHER COUNTIES... AT 635 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES NORTHEAST OF THE INTERSECTION OF US-190 AND RANCH ROAD 2084...OR ABOUT 23 MILES NORTHEAST OF ELDORADO...MOVING EAST AT 45 MPH. THE ROTATION WITHIN THIS STORM IS WEAKENING AND THE TORNADO THREAT MAY BE DIMINISHING SOME...HOWEVER A TORNADO MAY FORM ANY TIME. THE TORNADO WILL BE NEAR... US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 645 PM CST MENARD BY 710 PM CST IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3109 10057 3086 10060 3079 9965 3108 9967 $$
000 WWUS54 KSJT 200101 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 700 PM CST SUN MAR 19 2006 TXC327-413-200110- /O.CAN.KSJT.TO.W.0007.000000T0000Z-060320T0115Z/ SCHLEICHER TX-MENARD TX- 700 PM CST SUN MAR 19 2006 ...THE TORNADO WARNING FOR MENARD AND NORTHEASTERN SCHLEICHER COUNTIES IS CANCELLED... THE ROTATION WITHIN THIS STORM HAS WEAKENED. WITH THE THREAT OF A TORNADO HAVING DIMINISHED...THE TORNADO WARNING HAS BEEN CANCELLED. THERE IS STILL THE THREAT OF NICKEL SIZE HAIL AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT. LAT...LON 3109 10057 3086 10060 3079 9965 3108 9967 $$ BRAZZELL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 19, 3:51 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 19, 3:51 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 351 PM CST SUN MAR 19 2006 .UPDATE... NEW TORNADO WATCH WILL BE REFLECTED IN THE NEWLY ISSUED FORECAST DUE SHORTLY. 14 && .PREV DISCUSSION... (ISSUED 245 PM CST SUN MAR 19 2006) DISCUSSION... MID AFTERNOON WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LOW ALONG THE AZ/MEXICAN BORDER. THE UPPER JET AXIS APPEARED TO CROSS FAR WEST TX AND EXTEND TO THE FAR NORTHWESTERN TX PANHANDLE. EARLIER THIS AFTERNOON...THE WHITE SANDS NM WIND PROFILER MEASURED 130KTS AT 250MB. AT THE SURFACE...A WEAKENING WARM FRONT WAS NOTED FROM NEAR KJCT...ACROSS SCHLEICHER AND NORTHERN CROCKETT COUNTIES. AT DISCUSSION TIME... A LINE OF THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN EXTENDED FROM EAST OF SAN ANGELO...NORTHEAST THROUGH THE THE EASTERN BIG COUNTRY. NAM12 MODEL PROGS 850 TO 500MB MID LEVEL LAPSE RATES TO REACH BETWEEN 8.5 AND 9 C/KM BY 06Z. THIS IS ABOUT THE TIME THAT A SURFACE DRYLINE IS EXPECTED TO ENTER CROCKETT COUNTY AND THE FAR WESTERN CONCHO VALLEY. BY MIDNIGHT...THE AFOREMENTIONED WARM FRONT SHOULD BE INTO THE CONCHO VALLEY...INCREASING THE LIKELIHOOD FOR SURFACE BASED STORMS IN THIS REGION. EXPECT THUNDERSTORMS TO SHOW AN INCREASING TENDENCY TO ROTATE THROUGH THE EVENING. IMPRESSIVE DYNAMICS ASIDE...LIMITING FACTOR IS THE AMOUNT OF SURFACE AND ELEVATED INSTABILITY THIS EVENING. GOES VISIBLE IMAGERY SHOWS CLEARING SKIES MOVING THROUGH THE TRANS PECOS AREA. DISCRETE TOWERING CU WAS FORMING PER GOES VISIBLE IMAGERY AT MID AFTERNOON. THIS AREA IS CLOSE TO THE UPPER JET AXIS. EXPECT SOME PRE DRYLINE CELLS TO FORM FROM THIS AREA AND MOVE INTO WEST CENTRAL TX THIS EVENING. ONCE THE DRYLINE SWEEPS THROUGH LATE TONIGHT... SIGNIFICANTLY DRIER AIR WILL BLOW THROUGH WEST CENTRAL TX ON MONDAY. UNIDIRECTIONAL WEST WIND PROFILES...STRONG SUBSIDENCE ALL SUGGEST STRONG SURFACE WINDS EASILY REACHING ADVISORY CRITERIA. AS SUCH... WIND ADVISORY HAS ALREADY BEEN ISSUED FOR ALL OF WEST CENTRAL TX ON MONDAY. DEWPOINTS AS LOW AS THE TEENS ARE ANTICIPATED BASED ON NAM12 PROGGED 850MB DEWPOINTS. EXPECT THE FINE DEAD FUELS THAT REMAIN TO RAPIDLY LOSE MOISTURE GAINED FROM THIS WEEKEND/S RAINS. TOP INCH OR SO OF TOPSOIL ALSO LIKELY TO DRY WITH SOME AREAS OF BLOWING DUST FROM THE NEW MEXICO DESERTS POSSIBLE IN THE AFTERNOON. VERY DIFFERENT WEATHER FROM TODAY. SUCH IS SPRING IN WEST CENTRAL TX. EXPECT FLASH FLOOD THREAT TO BE LOCALIZED TONIGHT...BASED ON ANTICIPATED CELL MOVEMENT. DESPITE RECENT RAINS OF THE PAST FEW DAYS... MOST OF WEST CENTRAL TX SOILS WILL ACCEPT MORE RAIN BEFORE WIDESPREAD SATURATION OCCURS. NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST PLANNED. && .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM SUNDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION...KIMBLE... MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA...SCHLEICHER... STERLING...SUTTON...AND TOM GREEN. WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH... MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. && 15/14
Hazardous weather outlook, Mar 19, 1:37 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 137 PM CST SUN MAR 19 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 137 PM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR THE ENTIRE AREA ASSOCIATED WITH A POTENT STORM SYSTEM PUSHING INTO THE AREA. THE MAIN HAZARDS EXPECTED WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...RESULTING IN LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A HIGH FIRE DANGER ON MONDAY AS A DRY LINE PUSHES THROUGH THE AREA AND WINDS INCREASE AND DRY AIR PUSHES IN. THERE WILL BE AN ELEVATED FIRE DANGER THROUGH THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Mar 19, 5:19 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
519 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 14 NW OZONA 30.85N 101.37W
03/19/2006 M1.00 INCH CROCKETT TX LAW ENFORCEMENT
&&
14Local storm report, Mar 19, 5:41 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 10 N OZONA 30.85N 101.20W
03/19/2006 M1.75 INCH CROCKETT TX FIRE DEPT/RESCUE
&&
14Local storm report, Mar 19, 5:43 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 19 NE OZONA 30.90N 100.97W
03/19/2006 M2.00 INCH CROCKETT TX TRAINED SPOTTER
&&
14Local storm report, Mar 19, 5:56 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 12 W ELDORADO 30.86N 100.80W
03/19/2006 M1.00 INCH SCHLEICHER TX TRAINED SPOTTER
&&
14Special weather statement, Mar 19, 6:16 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 616 PM CST SUN MAR 19 2006 TXZ072-200115- TOM GREEN TX- 616 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CST FOR TOM GREEN COUNTY... AT 614 PM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF TANKERSLEY TO 11 MILES SOUTHWEST OF CHRISTOVAL....MOVING NORTHEAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CHRISTOVAL BY 620 PM CST SAN ANGELO BY 622 PM CST WALL BY 700 PM CST PEA SIZE HAIL AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Mar 19, 6:18 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N ELDORADO 30.93N 100.60W
03/19/2006 M1.00 INCH SCHLEICHER TX TRAINED SPOTTER
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:59 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 46 min |
| Mar 19, 7:38 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 26 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.